MAUDE Adverse Event Report: AESCULAP AG ORTHOPILOT CAP SINGLE-USE MARKERS; NAVIGATION SYSTEMS AND SUPPORT

AESCULAP AG ORTHOPILOT CAP SINGLE-USE MARKERS; NAVIGATION SYSTEMS AND SUPPORT
Model Number FS618SU
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that an orthopilot cap single-use markers (part # fs618su) was used during a procedure performed on an unknown date.According to the complainant, the navigation with fs100, tkr2, cap marker.No stable visibility of the tibia transmitter.Balls exchanged, no improvement.Navigation aborted, continued with manual surgical technique.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event is filed under (b)(4).Associated medwatch-reports: 9610612-2022-00017 ((b)(4) - fs618su).
 
Additional Manufacturer Narrative
Additional information: h6 - codes updated associated medwatch reports: 9610612-2022-00025 ((b)(6) - fs618su).9610612-2022-00017 ((b)(6) - fs618su).Investigation: the products arrived in the original packed and unopened folding boxes.Additionally, the products were sent to the manufacturer for further analysis.Based on the analysis of the manufacturer: the review of the manufacturing documentation lot 209 107 18d3 and lot 2090115 18d3 did not reveal any deviations of the product properties from the specified approval values: measurement accuracy, pull-off values ball- rondelle, hood breakage behavior.Visual inspection: the 4x12 complained targets (fs618su = 12 targets each) from 6d-report_201988764 do not meet 50% (24 of 48) accuracy requirements (measured with qualified and validated cambar- measuring system).The cross-check with polaris camera (monitored measuring device, used for measurements for development purposes) results in deviations of 27% of the measured targets from the specified accuracy.Products of production lot 107 and sterilization lot 115 stored in the environment of atesos show unchanged measurement quality.Most of the products of the daily lot 107 stored and transported in the aesculap environment show a significantly and > 50% of them show insufficient measurement quality.The original brightness measured during the production qualification of the targets with a gray value of 55 (over the entire daily lot) is reduced by approx.20 gray scale steps in the case of the claimed measured targets lot 209 107 18d3.The brightness is currently not a qualifying test criterion for the testing and approval of the products fs618su and fs619su.Cause of the loss of accuracy: one possible cause is influences due to transport and storage of the products.Targets, which in the course of to a temperature of -18 °c / 26h during the transport simulation show similar phenomena.The decrease in brightness of the targets caused by the transport simulation after storage at -18°c during 26h is comparable.Measures: determine the influence of storage at low temperature on the measurement quality.For this purpose different temperature levels have to be tested and the gray value has to be related to the temperature.If the result would indicate that there is a correlation between low temperature and loss of measurement quality, minimum requirements for storage and transport conditions have to be worked out.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There is 1 similar complaints against the same lot number(s) with this error pattern.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results, the root cause of the problem is most probably related to an improper transport or storage of the product.Based on the investigation results, a capa is not necessary.

Brand Name
ORTHOPILOT CAP SINGLE-USE MARKERS
Common Device Name
NAVIGATION SYSTEMS AND SUPPORT
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13535629
Report Number9610612-2022-00025
Device Sequence Number4063908
Product Code HAW
UDI-Device Identifier04046964105289
UDI-Public4046964105289
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K013569
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberFS618SU
Device Catalogue NumberFS618SU
Device Lot Number20910718D3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown